Alert archive / Mississippi / Tornado Warnings in 2001
Tornado Warning 138, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 26, 2001, 4:57 PM CST for Copiah County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2001, 4:57 PM CST (22:57 UTC)
- Expired
- Nov 26, 2001, 5:30 PM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Copiah County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 3:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WFUS54 KJAN 262259 TORJAN MSC029-262330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 457 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 530 PM CST * AT 457 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 18 MILES SOUTHWEST OF HAZLEHURST MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO... BE NEAR HAZLEHURST AT 530 PM CST
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 26, 1:30 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 26, 1:30 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 130 PM CST MON NOV 26 2001 SEVERE WEATHER A POSSIBILITY MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER TONIGHT. RAIN AND THUNDERSTORMS LOOK TO CONTINUE THROUGH EARLY THURSDAY...WITH A VERY GOOD POSSIBILITY OF SEVERE WEATHER AGAIN ON WEDNESDAY INTO WEDNESDAY NIGHT. CURRENTLY...CONVECTION FIRING ALONG AND AHEAD OF A NORTHWARD MOVING WARM FRONT OVER THE SOUTHERN THIRD OF THE FORECAST AREA. DEWPOINTS HAVE RECOVERED INTO THE MIDDLE AND UPPER 60S MOST AREAS AND TEMPS ARE MOSTLY IN THE 70S UNDER THE DENSER CLOUD COVER AND IN THE LOWER 80 WHERE MORE SUNSHINE IS BREAKING THROUGH. PATTERN TO REMAIN ACTIVE AND VERY UNSETTLED THROUGH THURSDAY. BOTH THE ETA AND AVN ARE VERY SIMILAR WITH THEIR SOLUTIONS THROUGH 60 HOURS. FIRST OF ALL...AN APPROACHING COLD FRONT AND SQUALL LINE WILL MOVE EAST OVER THE CWFA TONIGHT. CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER TONIGHT AS THE SQUALL LINE APPROACHES. CAPES RANGE FROM 1000 TO 2000 J/KG AND LIFTED INDEX VALUES RANGE FROM -2 TO -5. ALSO...UPPER JET SEEMS TO BE FURTHER EAST (ACCORDING TO UPPER AIR MAPS) THAN MODELS INITIALIZED AND RRQ JET DYNAMICS COULD BE A FACTOR OVER THE DELTA. WITH ALL OF THIS SAID...WILL INCLUDE SEVERE WORDING FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER. THE FRONTAL BOUNDARY LOOKS TO STALL OVER CENTRAL AND EAST CENTRAL PORTIONS OF THE FORECAST AREA OVERNIGHT AS THE MAIN UPPER LEVEL SUPPORT SHUNTS OFF TO THE NORTH. REMNANTS OF THE BOUNDARY WILL REMAIN NEARLY STATIONARY OVER CENTRAL PORTIONS OF THE CWFA THROUGH WEDNESDAY...FOCUSING A GOOD DEAL OF RAINFALL OVER THAT AREA. WEAKER SHORTWAVES SHOULD MOVE NORTH/NORTHEAST ALONG THE BOUNDARY ADDING EXTRA SUPPORT FOR SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS WILL AVERAGE 4 TO 6 INCHES ALONG THE BOUNDARY THROUGH WEDNESDAY NIGHT...WITH A FEW LOCATIONS RECEIVING UP TO 8 INCHES. WEDNESDAYS SYSTEM LOOK TO BE ANOTHER MAJOR WEATHER MAKER. DIGGING 500MB TROUGH WILL MOVE EAST OVER THE FORECAST AREA OVERNIGHT WEDNESDAY. A WAVE WILL DEVELOP BY LATE TUESDAY AFTERNOON OVER THE NORTHERN GULF OF MEXICO AND MOVE NORTH ALONG THE STALLED FRONTAL BOUNDARY WEDNESDAY NIGHT. THIS WAVE...ALONG WITH STRONG UPPER LEVEL DYNAMICS AND GOOD INSTABILITY WILL ALL COMBINE FOR ANOTHER POSSIBLE ROUND OF SEVERE WEATHER. TROUGH WILL FINALLY PUSH OUT REMNANTS OF OLD FRONTAL BOUNDARY ON THURSDAY...WITH CONDITIONS FINALLY DRYING. MRF IS ADVERTISING ANOTHER FRONT (LOOKS WEAKER TODAY) APPROACHING THE MISSISSIPPI RIVER BY SATURDAY AND MOVING QUICKLY ACROSS THE CWFA. SUNDAY AND MONDAY LOOK LIKE FAIR WEATHER DAYS. PRELIM NUMBERS (FIRST PERIOD VERY SUBJECT TO CHANGE) JAN 63/70/59/72/55 5+877 MEI 59/74/58/73/55 5+887 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Nov 26, 3:19 PM CST, 1 hour 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 319 PM CST MON NOV 26 2001 ...THUNDERSTORMS... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON. THE BEST RISK THROUGH SUNSET WILL BE WEST OF A LINE FROM MEADVILLE MISSISSIPPI TO YAZOO CITY TO GREENWOOD MISSISSIPPI. THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE IN THESE AREAS AFTER SUNSET AND SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. FARTHER TO THE EAST... ISOLATED SEVERE STORMS ARE EXPECTED FROM NORTH CENTRAL MISSISSIPPI TO SOUTHWEST MISSISSIPPI WEST OF LINE FROM EUPORA TO RALEIGH TO PRENTISS. THE PRIMARY SEVERE WEATHER THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED LATE TONIGHT OVER EASTERN PORTIONS OF MISSISSIPPI. THE AIR MASS HAS BECOME VERY MOIST AND UNSTABLE AS THE NEXT COLD FRONT APPROACHES THE REGION. WIND FLOW AT LOW AND MID LEVELS IN THE ATMOSPHERE WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT AND THE POSSIBILITY OF SUPER CELL THUNDERSTORMS THAT WILL HAVE THE POTENTIAL FOR TORNADO DEVELOPMENT. THE FRONT WILL MOVE NEAR THE MISSISSIPPI RIVER IN NORTHWEST MISSISSIPPI AROUND SUNRISE TUESDAY AND EXTEND INTO NORTHEAST LOUISIANA. THE COLD FRONT WILL STALL ACROSS THE REGION AND EXTEND FROM NORTHEAST MISSISSIPPI INTO EAST CENTRAL LOUISIANA TUESDAY AFTERNOON. THIS WILL MAINTAIN THE THREAT OF SEVERE THUNDERSTORMS FOR CENTRAL AND EASTERN SECTIONS OF MISSISSIPPI. PERIODS OF HEAVY RAINFALL CAN BE EXPECTED ALONG AND EAST OF THE FRONT TUESDAY AND TUESDAY NIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED...ESPECIALLY AFTER SUNSET...FOR ALL BUT EASTERN SECTIONS OF MISSISSIPPI TONIGHT. THEY MAY ALSO BE NEEDED FOR PARTS OF CENTRAL AND EAST MISSISSIPPI TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:38 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 37 min |
| Nov 26, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 37 min |
| Nov 26, 4:44 PM CST | Tornado Warning | JAN | Grenada | 31 min |
| Nov 26, 5:10 PM CST | Tornado Warning | JAN | Grenada | 35 min |
| Nov 26, 5:18 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 42 min |
Nearby
Tornado Warnings in Mississippi, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.